Cold feet and hands 1 year post op

  • 4 replies
  • 43 subscribers
  • 449 views

Does anyone else suffer from cold numbness on feet and cold hands constantly . Almost one year after op I’m still getting  these issue's feet  have a tingling or numbness most of the day and hands never seem to warm up , and still get pain in my right ribs every day , but wonder if it’s the nerve damage . 

  • Hi mark I'm a year post op and the rib pain has finally improved, although some days I still feel uncomfortable. I blamed the muscles surrounding the ribs as I felt it got worse when used. I also get troubled by cold hands and feet which I blame on the chemotherapy. Hoping things improve for you soon.

  • Hi Mark

    i have the same issues with my hands and feet. In my case it is all down to the chemotherapy (Oxaliplatin) which I completed back in June last year.

    My oncologist made me aware of this side effect and did let me know that the nerve endings in my hands and feet would be damaged and that this was quite common with Oxaliplatin, unfortunately she also confirmed that nerve damage is very very slow to recover from! I still have to wear gloves both inside and outside and I try to avoid picking up cold objects as this can make things worse for a while.

    8 months on my finger ends still tingle and my feet are still numb but I have started to detect a slight change and am hopeful that things will improve given time.

    Hope things improve for you as well.

  • Hi Mark 

    My husband is 11months post end of treatment and he still feels cold in his hands and feet ..and everywhere else really ..He wasn’t like this before he had FLOT chemo ..He wears thermal socks ..and wears gloves not only outdoors but sometimes indoors too ..He sometimes wears his jacket in the house as he says he can’t warm up ..For a man who was always turning the heating off before he seems to want the heating on all the time now !!  lol ..

    He also has numbness in his side which we’ve been told is nerve damage and he still gets the odd twinge in his ribs now and again but nothing too painful ..We’ve been told it’s perfectly normal after such major surgery .

    regards J 

  • I am 3 months post op and have numbness in toes 2 - 4 both feet and fingers also 2 - 4. This I raised with the consultant surgeon and oncologist. Neither provided an explanation although when I mentioned my digits tingle in warm water the oncologist stated that the chemo was not the cause. I had a follow up meeting with a senior nurse from the critical care unit who said it was most likely the vasopressors used to control blood pressure in the op and icu. Any reaction from the oxaliplatin cleared quickly in my case and my numbness was post op.